Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


small bowel problems
Nov 14, 2007

I am an Rn taking care of an aids patient. His cd4 is 96 he is on a cocktail of drugs and tpn and lipds. Recently he wa son gincyclovir for cmv his esophagus, stomach and intestines are all ulcerated and he looses blood and diarrhea constantly. recently the dr's have said that his small bowel is like tissue paper. Please is there anything that can be done for this man? we are in Minnesota he is in a Duluth hospital. We were wondering about the Hennepin County hospital. Thankyou

Response from Dr. Henry

Advanced HIV infection as well as a range of other complications (TB, CMV and others) can result in a loss of bowel function partially due to thinning of the gut wall/loss of villi. That can be very tough to treat. Full suppression of HIV infection with antiretrovirals, nutritional support, treatment of all infections identifed, symptomatic treatment of diarrhea, evalution for pancreatic insufficiency. Even with optimal treatment there are some patients whose gut function is so compromised that recovery is uncertain. KH



Previous
Bladder control effects of ARV treatment
Next
Kidney and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement